Advertisement

Problems in Graph Theory from Memphis

  • Ralph J. FaudreeEmail author
  • Cecil C. Rousseau
  • Richard H. Schelp
Chapter

Summary

This is a summary of problems and results coming out of the 20 year collaboration between Paul Erdős and authors.

Bibliography

  1. 1.
    M. Ajtai, J. Komlos and E. Szemerédi, A note on Ramsey numbers, J. Combin. Theory Ser. A 29, (1980), 354–360.Google Scholar
  2. 2.
    M. O. Albertson and D. M. Berman, Ramsey graphs without repeated degrees, Cong. Numer. 83 (1991), 91–96.Google Scholar
  3. 3.
    J. Beck, On size Ramsey numbers of paths, trees and circuits, I, J. Graph Theory 7, (1983), 115–129.Google Scholar
  4. 4.
    B. Bollobás, Degree multiplicities and independent sets in K 4 -free graphs, preprint.Google Scholar
  5. 5.
    J. A. Bondy and P. Erdős, Ramsey numbers for cycles in graphs, J. Combin. Theory Ser. B 14, (1973), 46–54.Google Scholar
  6. 6.
    S. A. Burr and P. Erdős, Generalizations of a Ramsey-Theoretic Result of Chvátal, J. Graph Theory 7, (1983) 39–51.Google Scholar
  7. 7.
    S. A. Burr, P. Erdős, R. J. Faudree, R. J. Gould, M. S. Jacobson, C. C. Rousseau, and R. H. Schelp, Goodness of trees for generalized books, Graphs Combin. 3 (1987), 1–6.Google Scholar
  8. 8.
    S. A. Burr, P. Erdős, R. J. Faudree, C. C. Rousseau, and R. H. Schelp, Ramsey minimal graphs for multiple copies, Proc. Koninklijke, Nederlandse Akad. Van Wetenschappen, Amsterdam, Series A. 81(2) (1978), 187–195.Google Scholar
  9. 9.
    S. A. Burr, P. Erdős, R. J. Faudree, and R. H. Schelp, A class of Ramsey-finite graphs, Proc. 9th S. E. Conf. on Combinatorics, Graph Theory, and Computing (1978), 171–178.Google Scholar
  10. 10.
    S. A. Burr, P. Erdős, R. J. Faudree, C. C. Rousseau, and R. H. Schelp, An extremal problem in generalized Ramsey theory, Ars Combin. 10 (1980), 193–203.Google Scholar
  11. 11.
    S. A. Burr, P. Erdős, R. J. Faudree, C. C. Rousseau, and R. H. Schelp, Ramsey minimal graphs for the pair star - connected graph, Studia Scient. Math. Hungar. 15 (1980), 265–273.Google Scholar
  12. 12.
    S. A. Burr, P. Erdős, R. J. Faudree, C. C. Rousseau, and R. H. Schelp, Ramsey minimal graphs for star forests, Discrete Math. 33 (1981), 227–237.Google Scholar
  13. 13.
    S. A. Burr, P. Erdős, R. J. Faudree, C. C. Rousseau, and R. H. Schelp, Ramsey minimal graphs for matchings, The Theory and Applications of Graphs, G. Chartrand, editor, John Wiley (1981) 159–168.Google Scholar
  14. 14.
    S. A. Burr, P. Erdős, R. J. Faudree, C. C. Rousseau, and R. H. Schelp, Ramsey minimal graphs for forests, Discrete Math. 38 (1982), 23–32.Google Scholar
  15. 15.
    S. A. Burr, P. Erdős, R. J. Faudree, C. C. Rousseau, and R. H. Schelp, Ramsey numbers for the pair sparse graph-path or cycle, Trans. Amer. Math. Soc. 2 (269) (1982), 501–512.Google Scholar
  16. 16.
    S. A. Burr, P. Erdős, R. J. Faudree, C. C. Rousseau, and R. H. Schelp, The Ramsey number for the pair complete bipartite graph - graph with limited degree, Graph Theory with Applications to Algorithms and Computer Sciences G. Chartrand, ed. Wiley-Interscience, New York, (1985), 163–174.Google Scholar
  17. 17.
    S. A. Burr, P. Erdős, R. J. Faudree, C. C. Rousseau, and R. H. Schelp, Some complete bipartite graph - tree Ramsey numbers, Ann. Discrete Math. 41 (1989), 79–90.Google Scholar
  18. 18.
    S. A. Burr and R. J. Faudree, On graphsGfor which all large trees areG-good, Graphs Combin. (to appear).Google Scholar
  19. 19.
    L. Caccetta, P. Erdős, E. T. Ordman and N. J. Pullman, The difference between the clique numbers of a graph, Ars Combin. 19A (1985), 97–106.Google Scholar
  20. 20.
    G. Chen, P. Erdős, C. C. Rousseau and R. H. Schelp, Ramsey problems involving degrees in edge-colored complete graphs of vertices belonging to monochromatic subgraphs, European J. Combin. 14 (1993), 183–189.Google Scholar
  21. 21.
    G. Chartrand and L. Lesniak, Graphs and Digraphs, Wadsworth and Brooks/Cole, Pacific Grove, California, 1986.Google Scholar
  22. 22.
    F. R. K. Chung and R. L. Graham, On graphs not containing prescribed induced subgraphs, A tribute to Paul Erdős, (eds. A. Baker, B. Bollobás, and A. Hajnal), Cambridge University Press, Cambridge, (1990), 111–120.Google Scholar
  23. 23.
    P. Erdős, Problems and results in graph theory, The Theory and Applications of Graphs, G. Chartrand, editor, John Wiley (1981) 331–341.Google Scholar
  24. 24.
    P. Erdős, Some recent problems and results in graph theory, combinatorics, and number theory, Proceedings 7th S-E Conf. Comb. Graph Theory, and Computing, (1976) 3–14.Google Scholar
  25. 25.
    P. Erdős and R. J. Faudree, Size Ramsey numbers involving matchings, Colloquia Mathematica Societatis Janos Bolyai 37 (1981), 247–264.Google Scholar
  26. 26.
    P. Erdős, R. J. Faudree, R. J. Gould, A. Gyárfás, and R. H. Schelp, Monochromatic coverings in colored complete graphs, Congressus Numerantium 71 (1990), 29–38.Google Scholar
  27. 27.
    P. Erdős, R. J. Faudree, A. Gyárfás, and R. H. Schelp, Cycles in graphs without proper subgraphs of minimal degree 3, (Proceedings of the Eleventh British Combinatorial Conference), Ars Combin. 25B (1988), 195–202.Google Scholar
  28. 28.
    P. Erdős, R. J. Faudree, A. Gyárfás, and R. H. Schelp, Domination in colored complete graphs, J. Graph Theory 13 (1989), 713–718.Google Scholar
  29. 29.
    P. Erdős, R. J. Faudree, A. Gyárfás, and R. H. Schelp, Odd cycles in graphs of given minimal degree, Graph Theory, Combinatorics, and Applications, Wiley and Sons, New York, Proceedings of the Sixth International Conference on Graph Theory and Applications, (1991), 407–418.Google Scholar
  30. 30.
    P. Erdős. R. J. Faudree, and E. Ordman, Clique partitions and clique coverings, Discrete Math. 72 (1988), 93–101.Google Scholar
  31. 31.
    P. Erdős, R. J. Faudree, T. J. Reid, R. H. Schelp, and W. Staton, Degree sequence and independence in K 4 -free graphs, to appear in Discrete Math. Google Scholar
  32. 32.
    P. Erdős, R. J. Faudree, and C. C. Rousseau, Extremal problems involving vertices and edges on odd cycles in graphs, Discrete Math. 101, (1992), 23–31.Google Scholar
  33. 33.
    P. Erdős, R. J. Faudree, C. C. Rousseau, and R. H. Schelp, Generalized Ramsey theory for multiple colors, J. of Comb. Theory B 20 (1976), 250–264.Google Scholar
  34. 34.
    P. Erdős, R. J. Faudree, C. C. Rousseau, and R. H. Schelp, Cycle-complete graph Ramsey numbers, J. of Graph Theory 2 (1978), 53–64.Google Scholar
  35. 35.
    P. Erdős, R. J. Faudree, C. C. Rousseau, and R. H. Schelp, The Size Ramsey number, a new concept in generalized Ramsey theory, Periodica Mathematica Hungarica 9 (1978), 145–161.Google Scholar
  36. 36.
    P. Erdős, R. J. Faudree, C. C. Rousseau, and R. H. Schelp, Ramsey numbers for brooms, Proc. 13th S.E. Conf. on Comb., Graph Theory and Computing 283–294, (1982).Google Scholar
  37. 37.
    P. Erdős, R. J. Faudree, C. C. Rousseau, and R. H. Schelp, Tree - multipartite graph Ramsey numbers, Graph Theory and Combinatorics - A Volume in Honor of Paul Erdős, Bela Bollobás, editor, Academic Press, (1984), 155–160.Google Scholar
  38. 38.
    P. Erdős, R. J. Faudree, C. C. Rousseau, and R. H. Schelp, Multipartite graph - sparse graph Ramsey numbers, Combinatorica 5, (1985), 311–318. (with P. Erdős, C. C. Rousseau, and R. H. Schelp.Google Scholar
  39. 39.
    P. Erdős, R. J. Faudree, C. C. Rousseau, and R. H. Schelp, A Ramsey problem of Harary on graphs with prescribed size, Discrete Math. 67 (1987), 227–234.Google Scholar
  40. 40.
    P. Erdős, R. J. Faudree, C. C. Rousseau, and R. H. Schelp, Extremal theory and bipartite graph - tree Ramsey numbers, Discrete Math. 72 (1988), 103–112.Google Scholar
  41. 41.
    P. Erdős, R. J. Faudree, C. C. Rousseau, and R. H. Schelp, Book - tree Ramsey numbers, Scientia, A: Mathematics 1 (1988), 111–117.Google Scholar
  42. 42.
    P. Erdős, R. J. Faudree, C. C. Rousseau, and R. H. Schelp, Multipartite graph - tree Ramsey numbers, Annals of the New York Academy of Sciences, 576 (1989), 146–154, Proceedings of the First China - USA International Graph Theory Conf.Google Scholar
  43. 43.
    P. Erdős, R. J. Faudree, C. C. Rousseau, and R. H. Schelp, Subgraphs of minimal degree k, Discrete Math. 85, (1990), 53–58.Google Scholar
  44. 44.
    P. Erdős, R. J. Faudree, C. C. Rousseau, and R. H. Schelp, Ramsey size linear graphs, to appear in Proceedings of Cambridge Combinatorics ColloquiumGoogle Scholar
  45. 45.
    P. Erdős, R. J. Faudree, C. C. Rousseau and R. H. Schelp, A local density condition for triangles, to appear in Discrete Math. Google Scholar
  46. 46.
    P. Erdős, R. J. Faudree, R. H. Schelp, and M. Simonvits An extremal result for paths, Annals of The New York Academy of Sceinces, 576 (1989), 155–162. Proceedings of the China - USA Graph Theory Conf.Google Scholar
  47. 47.
    P. Erdős, R. J. Faudree, and V. T. Sós, k-spectrum of a graph, to appear in Proceedings of the Seventh International Conference on Graph Theory, Combinatorics, Algorithms, and Applications, Kalamazoo, MichiganGoogle Scholar
  48. 48.
    P. Erdős and C. C. Rousseau, The size Ramsey number of a complete bipartite graph, Discrete Math. 113, (1993), 259–262.Google Scholar
  49. 49.
    R. J. Faudree, Ramsey minimal graphs for forests, Ars Combin., 31, (1991), 117–124.Google Scholar
  50. 50.
    R. J. Faudree, R. J. Gould, M. S. Jacobson, J. Lehel, and L. M. Lesniak Graph spectra, manuscript.Google Scholar
  51. 51.
    J. H. Kim, The Ramsey numberR(3, t) has order of magnitudet 2 ∕ logt, Random Structures and Algorithms 7 (1995), 17, 173–207.Google Scholar
  52. 52.
    J. Nes̆etr̆il and V. Rödl, The structure of critical graphs, Acta. Math. Acad. Sci. Hungar., 32, (1978), 295–300.Google Scholar
  53. 53.
    V. Nikiforov, The cycle-complete graph Ramsey numbers, Combin. Prob. and Comp. 14, (2005), 349–370.Google Scholar
  54. 54.
    V. Nikiforov and C. C. Rousseau, Ramsey goodness and beyond, Combinatorica 29 (2009) 227–262.Google Scholar
  55. 55.
    C. C. Rousseau and J. Sheehan, A class of Ramsey problems involving trees, J. London Math. Soc. (2) 18, (1978), 392–396.Google Scholar
  56. 56.
    J. B. Shearer, A note on the independence number of a triangle–free graph, Discrete Math. 46, (1983), 83–87.Google Scholar
  57. 57.
    J. Spencer, Asymptotic lower bounds for Ramsey functions, Discrete Math. 20, (1977), 69–76.Google Scholar

Copyright information

© Springer Science+Business Media New York 2013

Authors and Affiliations

  • Ralph J. Faudree
    • 1
    Email author
  • Cecil C. Rousseau
    • 1
  • Richard H. Schelp
    • 1
  1. 1.University of MemphisMemphisUSA

Personalised recommendations